Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 39, NWS Green Bay, WI

April 12, 2013

NWS Green Bay, WI issued this small craft advisory at Apr 12, 2013, 12:54 AM CDT. It took effect at Apr 12, 2013, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2013, 12:54 AM CDT (05:54 UTC)
In effect from
Apr 12, 2013, 1:00 AM CDT
Expired
Apr 12, 2013, 3:47 PM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WHUS73 KGRB 120554
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1254 AM CDT FRI APR 12 2013

...STRONG EASTERLY WINDS DIMINISHING...

LMZ521-522-541>543-121400-
/O.EXP.KGRB.GL.W.0009.000000T0000Z-130412T0600Z/
/O.NEW.KGRB.SC.Y.0039.130412T0600Z-130412T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1254 AM CDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. THE GALE WARNING WILL BE ALLOWED TO EXPIRE. 

* NORTHEAST WINDS 15 TO 25 KTS WITH A FEW NEAR GALE GUSTS...NORTH
  OF STURGEON BAY. 

* WAVES OF 8 TO 12 FT ON THE LAKE AND 3 TO 6 FT ON THE BAY WILL
  DIMINISH SLOWLY...WITH 4 TO 8 FT WAVES EXPECTED DURING THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
324 
WHUS73 KGRB 121003
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
503 AM CDT FRI APR 12 2013

...STRONG EASTERLY WINDS DIMINISHING...

LMZ521-522-541>543-121815-
/O.CON.KGRB.SC.Y.0039.000000T0000Z-130412T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
503 AM CDT FRI APR 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* NORTHEAST WINDS 15 TO 25 KTS ARE EXPECTED THROUGH THE DAY.

* WAVES OF 4 TO 8 FT EXPECTED DURING THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
198 
WHUS73 KGRB 121521
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 AM CDT FRI APR 12 2013

...WINDS AND WAVES SLOWLY EASING...

LMZ521-522-541>543-122200-
/O.CON.KGRB.SC.Y.0039.000000T0000Z-130412T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1021 AM CDT FRI APR 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* NORTHEAST WINDS 15 TO 20 KTS ARE EXPECTED.

* WAVES EASING TO 4 TO 6 FT ON THE LAKE...TO 2 TO 4 FT ON THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
937 
WHUS73 KGRB 122047
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
347 PM CDT FRI APR 12 2013

...WAVES HAVE SUBSIDED BELOW HAZARDOUS LEVELS...

LMZ521-522-541>543-122200-
/O.CAN.KGRB.SC.Y.0039.000000T0000Z-130412T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
347 PM CDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 10:18 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 11, 10:18 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 PM CDT THU APR 11 2013

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.UPDATE...
ISSUED AT 802 PM CDT THU APR 11 2013

BAND OF MODERATE TO HEAVY SNOW MOVING ACROSS DOOR INTO EASTERN
SECTIONS OF MARINETTE COUNTIES THIS EVENING. PORTIONS OF NORTHERN
DOOR COUNTY COULD SEE A QUICK 3 TO 5 INCHES OVER THE FAR NORTH...
WITH 1 TO 3 INCHES TO THE SOUTH. THIS BAND OF HEAVIER SNOW WILL
SHIFT EAST OF DOOR COUNTY AFTER MIDNIGHT. THE BAND OF HEAVIER
PRECIPITATION ALSO SHIFTED JUST EAST OF THE FOX VALLEY...THUS
ONLY WENT WITH A WINTER WEATHER ADVISORY IN THIS REGION. ICING WAS
OCCURRING ON WIND SHIELDS AT THE OFFICE AND ON THE TREES/METAL
POLES. THERE IS SOME CONCERN ABOUT MANITOWOC TO WINNEBAGO COUNTIES
AS TEMPERATURES ARE HOVERING A DEGREES OR TWO ABOVE FREEZING AT
THE MOMENT. TEMPERATURES OVERNIGHT WILL BE CLOSE TO FREEZING...THUS
INCLUDED THEM IN THE ADVISORY. SOME OF THE GUIDANCE DOES KEEP THIS
REGION ABOVE FREEZING OVERNIGHT...SO ICING MAY NOT BE AS BIG OF
PROBLEM.

THERE HAVE BEEN A FEW RUMBLES OF THUNDER ACROSS THE NORTH THIS EVENING.
THE STEEP MID LEVEL LAPSE RATES WILL DIMINISH BY MID TO LATE EVENING...
THUS DID NOT ADD THUNDER TO THE FORECAST.

UPDATE
ISSUED AT 610 PM CDT THU APR 11 2013

WILL BE ISSUING HEADLINES FOR THE FOX VALLEY AND LAKESHORE DUE TO
SOME MINOR ICING ALREADY ON TREES/POWER LINES AND SLUG OF MOISTURE
HEADING NORTH/NORTHWEST. ASSESSING WHAT TYPE OF HEADLINES WILL BE
NEEDED. THAT IS BASED ON MODEL QPF TOTALS/PRECIPITATION TYPES
WHICH WILL BE NO EASY TASK. EVEN LOCATIONS THAT SEE FREEZING
RAIN/SLEET ACROSS NORTHEAST WISCONSIN COULD TURN OVER TO MODERATE
TO HEAVY SNOW AS HEAVY CONVECTIVE ELEMENTS MOVE INTO THE AREA
DURING THE EVENING.

THE COMBINATION OF ICING AND HEAVY WET SNOW COULD CAUSE CONSIDERABLE
TREE DAMAGE AND CAUSE POWER OUTAGES.

UPDATE
ISSUED AT 512 PM CDT THU APR 11 2013

ALREADY EXTENDED THE ADVISORY THAT ORIGINALLY EXPIRED AT 6 PM FOR
SEVERAL COUNTIES NORTH AND WEST OF THE FOX VALLEY. ATTENTION IS
NOW FOCUSED ON FAR NORTHEAST WISCONSIN...THE FOX VALLEY AND LAKESHORE
REGION. LATEST 18Z MODELS AND SOME OF THE MESOSCALE MODELS NOW FOCUSING
ON HEAVIER PRECIPITATION VERY LATE THIS AFTERNOON INTO TONIGHT ACROSS
FAR NORTHEAST WISCONSIN INTO THE FOX VALLEY AND LAKESHORE REGIONS.
SOME OF THE MODELS HAVE A HALF INCH OF QPF.

LATEST RADAR TRENDS NOW SHOWING A BAND OF HEAVIER PRECIPITATION SWINGING
NORTH AND COULD EVEN SWING NORTHWEST INTO NORTHEAST WISCONSIN. RETURNS
STRONG ENOUGH THAT THEY COULD PRODUCE SOME EVAPORATIVE COOLING THAT
COULD COOL SURFACE TEMPERATURES TO OR SLIGHTLY BELOW FREEZING
ACROSS NORTHEAST WISCONSIN...OR COULD EVEN SWITCH TO MODERATE TO
HEAVY SNOW AT TIMES. VERY OMINOUS SIGNS ON RADAR AT THE MOMENT AND
WANT TO WATCH OVER THE NEXT HOUR. MORE THAN LIKELY WILL NEED TO
INCREASE ICE/SNOW TOTALS FOR THE TONIGHT PORTION OF THE FORECAST
ACROSS NORTHEAST WISCONSIN ONCE I FINISHED THE 00Z TAFS.

JUST RECEIVED A REPORT OF MINOR ICING IN MOUNTAIN OF A TENTH OF AN INCH
ALONG WITH ARCHING POWER LINES. DEPENDING ON HOW THINGS EVOLVE THIS
EVENING...MAY NEED TO BEEF UP ICING AND SNOW AMOUNTS IN SOME AREA.
WILL BEEF UP WINTER WEATHER ADVISORY FOR NOW. THERE IS EVEN A REMOTE
POSSIBILITY OF UPGRADING TO A WARNING IF ICING BECOMES TOO BAD.

ALSO MODEL DATA CONTINUES TO SHOW 850MB WARM ADVECTION ALL THE WAY
THROUGH 12Z AS THE MAIN REASON MODEL QPF MAY NOT BE TOO BAD AND
THE POSSIBILITY OF UPGRADING TO A WARNING.

UPDATE
ISSUED AT 427 PM CDT THU APR 11 2013

NUMEROUS ACCIDENTS REPORTED IN MARATHON COUNTY THIS AFTERNOON WHILE
SEVERAL TREES WERE REPORTED DOWN IN OCONTO COUNTY. OCCASIONAL DRIZZLE
OR FREEZING DRIZZLE OCCURRING NORTH AND WEST OF THE FOX VALLEY LATE
THIS AFTERNOON. WITH SURFACE TEMPERATURES AT OR BELOW FREEZING...
DECIDED TO EXTEND THE WINTER WEATHER ADVISORY THAT EXPIRED THIS
AFTERNOON UNTIL 12Z FRIDAY. FIGURING DRIZZLE AND FREEZING DRIZZLE
WILL CONTINUE INTO THE EVENING. ONCE THE SUN GOES DOWN THE
FREEZING DRIZZLE WILL ACCUMULATE ON ROADS...BRIDGES...SIDEWALKS...
TREES AND POWER LINES MAKING FOR HAZARDOUS TRAVEL.

WILL NEED TO WATCH THE FOX VALLEY AND LAKESHORE. OCCASIONAL DRIZZLE
OCCURRING NOW WITH TEMPS A FEW DEGREES ABOVE FREEZING. HEAVIER
BAND OF PRECIPITATION ACROSS SOUTHERN LAKE MICHIGAN MOVING
NORTHWARD. WILL NEED TO SEE IF THIS AREA PRECIPITATION
MOVES/EXPANDS NORTHWESTWARD INTO THE AREA. WITH TEMPERATURES
HOVERING AROUND FREEZING...WOULD NOT TAKE FOR THE HEAVIER
PRECIPITATION TO CHANGE OVER TO FREEZING RAIN.
&&

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 336 PM CDT THU APR 11 2013

THE MAIN CONCERN DURING THIS PART OF THE FORECAST IS
PRECIPITATION. TEMPERATURES WERE IN THE 30S ACROSS THE AREA TODAY
WITH PRECIPITATION TYPES CHANGING AMONG RAIN...FREEZING
RAIN...SLEET AND SNOW...OR A MIX. THOUGH THE MAIN AREA OF
PRECIPITATION APPEARS TO HAVE MOVED OFF TO THE NORTHEAST...MODELS
WERE PRETTY CONSISTENT IN KEEPING WIDESPREAD QPF IN THE AREA
THROUGH FRIDAY. 12Z GRB SOUNDING WAS SATURATED FROM 900MB TO
700MB...AND IS LIKELY PRETTY MUCH SATURATED BELOW 900MB BY NOW
DUE TO EARLIER RAINFALL. WITH A SURFACE LOW IN IOWA AT 20Z
FORECAST TO PUSH EAST-NORTHEAST TO LOWER MICHIGAN BY 00Z
SATURDAY...THE COLD AIR AT THE SURFACE ACROSS THE FORECAST AREA IS
LIKELY TO REMAIN. 925MB AND 850MB PROGS ALL SHOWED DECREASING
TEMPERATURES SO LOOKS LIKE PRECIPITATION TYPE SHOULD CHANGE TO ALL
SNOW DURING THE NIGHT. MODEL QPF WAS HIGHEST NEAR THE UPPER
MICHIGAN BORDER WHERE TOTALS LOOK LIKE THEY WILL REACH ADVISORY
CRITERIA. WPC WINTER GUIDANCE ALSO FOCUSES ON THAT AREA FOR
HEAVIEST SNOW. AS A RESULT...HAVE DECIDED TO GO WITH AN WINTER
WEATHER ADVISORY FOR SNOW ACROSS NORTHERN WISCONSIN THROUGH 12Z
FRIDAY.

PRECIPITATION TYPE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN SEEMS
MORE UNCERTAIN SO HAVE A MENTION OF RAIN OR FREEZING RAIN FOR THE
EVENING WITH PRECIPITATION CHANGING TO ALL SNOW OVERNIGHT. SNOW
TOTALS SHOULD BE AN INCH AT MOST LOCATIONS. HAVE OPTED TO HANDLE
THIS WITH A SPECIAL WEATHER STATEMENT. THE EVENING SHIFT CAN
UPGRADE IF NECESSARY.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 336 PM CDT THU APR 11 2013

LITTLE CHANGE IN THE GOING FORECAST THROUGH NEXT WEEK...WITH A
PERSISTENT COLD BROAD TROUGH OVER THE MID SECTION OF COUNTRY.

FROM FRIDAY NIGHT INTO SATURDAY...SNOW SHOWERS WILL GRADUALLY
DIMINISH AS THE COLD CYCLONIC FLOW ASSOCIATED WITH THE UPPER LOW
DRIFTS EAST OF THE AREA.

WEAK RIDGE OF HIGH PRESSURE QUICKLY DRIFTS OVER LATE SATURDAY INTO
SUNDAY FOR BRIEF QUIET PERIOD OF WEATHER.

NEXT FRONTAL SYSTEM WITH ANOTHER SHORT WAVE TROUGH PROGGED TO QUICKLY
DROP INTO THE NORTHERN PLAINS EARLY SUNDAY BEFORE TRACKING OVER
THE STATE SUNDAY INTO SUNDAY NIGHT. STRONG WAA AHEAD OF THIS
SYSTEM WILL AGAIN PROVIDE A MIX POTENTIAL AS IT RIDES OVER A BELOW
NORMAL COLD AIR MASS FROM SATURDAY NIGHT. H8 TEMPS SHOULD WARM
ENOUGH TO PRODUCE ALL RAIN FOR AT LEAST THE SOUTHERN TWO THIRDS OF
THE FORECAST AREAS SUNDAY AFTERNOON. PCPN SHOULD BE ALL RAIN ALONG
AHEAD OF THE FROPA SUNDAY NIGHT INTO MONDAY MORNING. CONSIDERED
THUNDER BUT BEST INSTABILITY OVER SOUTHERN AND POINTS SOUTHWARD
FOR SUNDAY EVENING. EVEN THOUGH COOLER AIR POURS BACK INTO THE
AREA MONDAY IN THE FRONTS WAKE...ANTICIPATE PCPN TO DIMINISH OR
END WITH THE DRY SLOT PASSING OVER. THE AIR MASS MAY TURN COLD
ENOUGH OVER NORTH CENTRAL WISCONSIN TO RETURN TO ALL SNOW BEFORE
ENDING MONDAY.

COLDER AIR AGAIN SETTLES INTO THE STATE THROUGH TUESDAY WITH THE
FRONT STALLING SOUTH OF THE STATE. FRONT MAY BE CLOSE ENOUGH FOR
LIGHT PCPN TUESDAY AND WEDNESDAY SO CONFINED SMALL PCPN CHANCES
FAR SOUTH.

PROGS THEN DIVERT BY MID WEEK DUE TO TIMING OF ANY SURFACE WAVE
TRACKING ALONG THIS BOUNDARY. WHILE A CONTINUED MIX OF PCPN IS
CERTAIN AT LEAST WITH THE COLD AIR MASS LOCKED IN PLACE...THE
POTENTIAL OF SIG ACCUMULATING SNOW IS POSSIBLE...BUT THE EC AND
GFS ARE CONSIDERABLY DIFFERENT...EC MUCH WARMER...GFS PRODUCING A
SIG SNOW BISECTING THE FORECAST AREA.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1015 PM CDT THU APR 11 2013

MIXED PRECIPITATION WILL CONTINUE THROUGH MUCH OF THE NORTH
ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN. NORTH AND WEST OF
THE FOX VALLEY...IT SHOULD BE MAINLY SNOW AND FREEZING DRIZZLE.
ACROSS THE FOX VALLEY AND LAKESHORE REGION...A MIX OF DRIZZLE...
FREEZING DRIZZLE...LIGHT FREEZING RAIN...SLEET AND SNOW SHOULD
GRADUALLY TRANSITION TO LIGHT SNOW OR FREEZING DRIZZLE. THE ONLY
EXCEPTION WILL BE FROM OSHKOSH EAST TO MANITOWOC WHERE
PRECIPITATION COULD STILL BE IN THE LIQUID FORM IF AIR TEMPERATURES
REMAIN JUST ABOVE FREEZING. PRECIPITATION SHOULD BE ONGOING THROUGH
MUCH OF THE DAY...BUT SHOULD TRANSITION TO SNOW NORTH AND A MIX OF
RAIN/SNOW SOUTH AS AIR TEMPERATURES CLIMB ABOVE FREEZING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 AM CDT FRIDAY FOR WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.
&&

UPDATE.........ECKBERG
SHORT TERM.....MG
LONG TERM......TDH
AVIATION.......ECKBERG
Hazardous weather outlook, Apr 11, 4:05 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
405 PM CDT THU APR 11 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
405 PM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A WINTRY MIX OF PRECIPITATION WILL OVERSPREAD CENTRAL AND NORTHERN
WISCONSIN TODAY...CREATING HAZARDOUS TRAVEL CONDITIONS. THE
PRECIPITATION IS EXPECTED TO CHANGE OVER TO SNOW LATER TONIGHT.
SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED OVER NORTHERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

RUNOFF FROM SNOW MELT AND RECENT RAINFALL WILL KEEP RIVER LEVELS
HIGH OVER CENTRAL AND EAST CENTRAL WISCONSIN THIS WEEKEND AND
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-122115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
405 PM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GALE CONDITIONS ARE EXPECTED THROUGH THIS EVENING ON THE BAY AND LAKE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TH/MG

In the hours before

Special weather statement, Apr 11, 8:01 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT THU APR 11 2013

WIZ022-120315-
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
801 PM CDT THU APR 11 2013

...HEAVY SNOW MOVING ACROSS DOOR COUNTY THIS EVENING...

MODERATE TO HEAVY SNOW WILL MOVE ACROSS MUCH OF DOOR COUNTY
THROUGH 10 PM. VISIBILITIES DOWN TO A QUARTER OF A MILE OR LESS
CAN BE EXPECTED...AND AT TIMES DOWN TO NEAR ZERO ACROSS THE
NORTHERN PORTION OF THE COUNTY. NORTHERN DOOR COUNTY COULD SEE
A QUICK 3 TO 5 INCHES OF SNOW BY LATE EVENING...WITH 1 TO 3 INCHES
ACROSS THE SOUTH.

IF YOU HAVE TRAVEL PLANS ACROSS NORTHERN DOOR COUNTY THIS EVENING...
SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. THE DOOR
COUNTY SHERIFF DEPARTMENTS ROADS WERE BECOMING SLIPPERY TO FREEZING
DRIZZLE AND SNOW.

ECKBERG
Special weather statement, Apr 11, 9:38 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CDT THU APR 11 2013

WIZ005-010>013-018>021-030-031-035>037-045-073-074-120545-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
938 PM CDT THU APR 11 2013

OCCASIONAL LIGHT SNOW...LIGHT FREEZING RAIN OR FREEZING DRIZZLE
CONTINUED THIS EVENING. THE MIXED PRECIPITATION HAS CREATED EXTREMELY
HAZARDOUS CONDITIONS AND CAUSED NUMEROUS ACCIDENTS OR CARS SLIDING
INTO THE DITCH ACROSS NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN.
THE MARINETTE COUNTY SHERIFF DEPARTMENT RECOMMENDED NO TRAVEL ON AREA
ROADS...ESPECIALLY HIGHWAY 41 AND HIGHWAY 141 AS THERE WERE NUMEROUS
CARS IN THE DITCH AND THE HIGHWAYS WERE GLAZED OVER. THE COMBINATION
OF THE FREEZING PRECIPITATION AND WET SNOW COULD CAUSE TREE BRANCHES
TO BREAK AND CAUSE POWER OUTAGES.

WIZ022-038>040-048>050-120545-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
938 PM CDT THU APR 11 2013

LIGHT SNOW...LIGHT FREEZING RAIN...FREEZING DRIZZLE OR DRIZZLE
CONTINUED THIS EVENING ACROSS THE FOX VALLEY AND THE LAKESHORE
REGION. WITH TEMPERATURES HOVERING AROUND THE FREEZING MARK...
ROADS HAVE BECOME SLIPPERY ACROSS DOOR COUNTY DUE TO THE BANDS
OF HEAVY SNOW OR FREEZING DRIZZLE. THE SNOW COULD STILL BE
HEAVY AT TIMES ACROSS NORTHERN DOOR COUNTY WHERE 3 TO 5 INCHES
IS POSSIBLE BY MIDNIGHT. OVER THE REMAINDER OF THE LAKESHORE
REGION AND FOX VALLEY...SCATTERED SLIPPERY SPOTS ARE EXPECTED TO
DEVELOP LATE THIS EVENING AND OVERNIGHT. THE COMBINATION OF THE
FREEZING PRECIPITATION AND WET SNOW COULD CAUSE TREE BRANCHES TO
BREAK AND CAUSE POWER OUTAGES.

ECKBERG

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.